Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 30, 2016Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 30, 2016, 5:44 PM CDT for Mayes County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2016, 5:44 PM CDT (22:44 UTC)
Expired
Aug 30, 2016, 6:15 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS84 KTSA 302244
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT TUE AUG 30 2016
 
OKZ061-062-302315-
ROGERS OK-MAYES OK-
544 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND
NORTHEASTERN ROGERS COUNTIES UNTIL 615 PM CDT...

AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF PRYOR...MOVING WEST AT 15 MPH.

WINDS TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR...                          PRYOR CREEK...
ADAIR...                          BUSHYHEAD...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 267.
 
LAT...LON 3644 9523 3626 9528 3628 9554 3650 9550
TIME...MOT...LOC 2243Z 096DEG 11KT 3636 9536 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:20 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 30, 3:20 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
320 PM CDT TUE AUG 30 2016

.DISCUSSION...
As in previous days...there is a weakly sheared unstable airmass
in place...with scattered thunderstorms developing again across
the area. The main concern with these storms is strong wind gusts
and of course lightning. Any individual storm will be short lived
and overall coverage will diminish this evening. Winds will remain
light over the area...with lows overnight falling into the
mid/upper 60s in some locations.

A weak cold front will approach the area tomorrow...bringing
increasing clouds and a better chance for showers/thunderstorms.
Temperatures will have a chance to rise into the 90s across
western AR and SE OK...while the northern portions of our area
will have clouds and precipitation earlier in the day. Models
hint that storms may persist into Wed night/overnight Thu across
SE OK and wrn AR so left higher chances for rain there. By
Thursday...airmass will be a bit cooler and drier. Mid level ridge
begins to build back by Friday into Saturday...with hot and humid
conditions expected by Sunday and Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  87 /  40  50  30  30
FSM   72  92  72  88 /  30  40  20  30
MLC   72  92  71  87 /  30  30  30  40
BVO   67  85  65  85 /  50  50  20  20
FYV   67  85  66  83 /  30  50  20  20
BYV   69  87  68  82 /  30  50  20  10
MKO   70  88  68  88 /  30  50  20  30
MIO   71  85  68  84 /  40  50  20  10
F10   72  90  71  86 /  30  50  30  40
HHW   73  94  74  88 /  30  20  30  50

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....06
Hazardous weather outlook, Aug 30, 4:54 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT TUE AUG 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
454 PM CDT TUE AUG 30 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED NORTHEAST OKLAHOMA.
	ADDITIONAL AREA...ISOLATED SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE LATE THIS AFTERNOON
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE
THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE INTO THE EVENING HOURS
AND BE CAPABLE OF STRONG GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAINFALL. A FEW OF THESE STORMS COULD BRIEFLY APPROACH SEVERE
LIMITS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.  THE
STORMS WILL BEGIN TO DISSIPATE BY LATE EVENING WITH THE LOSS OF
SURFACE HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE BEST POTENTIAL FOR STORMS THIS WEEK WILL BE WEDNESDAY AND
THURSDAY IN ASSOCIATION WITH A COLD FRONT. THE GREATER
THUNDERSTORM CHANCES WEDNESDAY WILL BE ALONG AND NORTH OF
I-40...THEN SLIDING SOUTH OF I-40 ON THURSDAY. THE SEVERE RISK
SHOULD REMAIN LOW.

DRIER AIR WILL WORK ITS WAY INTO THE REGION BEHIND THE FRONT FOR
THE WEEKEND...ENDING STORM CHANCES.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 30, 4:37 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT TUE AUG 30 2016

OKZ057-302215-
CRAIG OK-
437 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG COUNTY UNTIL
515 PM CDT...

AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF VINITA...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
VINITA...                         BIG CABIN...
WHITE OAK...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 274 AND 285.

LAT...LON 3655 9505 3651 9518 3651 9526 3659 9533
      3660 9533 3660 9534 3663 9537 3671 9516
TIME...MOT...LOC 2137Z 059DEG 7KT 3660 9519
Special weather statement, Aug 30, 4:46 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT TUE AUG 30 2016

OKZ060>062-067-302215-
ROGERS OK-TULSA OK-WAGONER OK-MAYES OK-
446 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAYES...SOUTHEASTERN
ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL
515 PM CDT...

AT 445 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF CHOUTEAU TO 3 MILES SOUTH OF ONETA.
MOVEMENT WAS NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
EASTERN TULSA...                  BROKEN ARROW...
COWETA...                         CHOUTEAU...
INOLA...                          ONETA...
MAZIE...                          LEONARD...

LAT...LON 3633 9535 3612 9579 3589 9580 3611 9526
TIME...MOT...LOC 2145Z 189DEG 13KT 3618 9540 3597 9571
Special weather statement, Aug 30, 5:03 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE AUG 30 2016

OKZ060-061-067-302245-
ROGERS OK-TULSA OK-WAGONER OK-
503 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 545 PM
CDT...

AT 503 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF INOLA TO 3 MILES NORTHEAST OF BIXBY.
MOVEMENT WAS NORTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTHEASTERN TULSA...             BROKEN ARROW...
BIXBY...                          JENKS...
COWETA...                         CATOOSA...
VERDIGRIS...                      INOLA...
ONETA...                          LEONARD...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 235 AND 245.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3628 9565 3598 9599 3587 9582 3615 9545
TIME...MOT...LOC 2203Z 125DEG 10KT 3617 9560 3597 9583
Special weather statement, Aug 30, 5:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE AUG 30 2016

OKZ062-302245-
MAYES OK-
521 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES COUNTY UNTIL
545 PM CDT...

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ADAIR...MOVING WEST AT 20 MPH.

WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR...                          PRYOR CREEK...
ADAIR...                          SNOWDALE STATE PARK...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 263 AND 268.

LAT...LON 3644 9514 3626 9518 3629 9544 3633 9544
      3648 9538
TIME...MOT...LOC 2221Z 098DEG 19KT 3637 9526
Special weather statement, Aug 30, 5:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT TUE AUG 30 2016

OKZ060-061-064-067-302300-
ROGERS OK-CREEK OK-TULSA OK-WAGONER OK-
525 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER...EAST CENTRAL CREEK AND SOUTHEASTERN TULSA
COUNTIES UNTIL 600 PM CDT...

AT 524 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF VERDIGRIS TO NEAR JENKS. MOVEMENT
WAS NORTHWEST AT 5 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
OWASSO...                         BIXBY...
SAPULPA...                        JENKS...
GLENPOOL...                       CATOOSA...
VERDIGRIS...                      TURLEY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 212 AND 245.

LAT...LON 3620 9552 3593 9594 3600 9611 3616 9603
      3617 9600 3621 9600 3625 9598 3631 9571
TIME...MOT...LOC 2224Z 115DEG 6KT 3621 9567 3601 9595
Special weather statement, Aug 30, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT TUE AUG 30 2016

OKZ061-062-302315-
ROGERS OK-MAYES OK-
544 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND
NORTHEASTERN ROGERS COUNTIES UNTIL 615 PM CDT...

AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF PRYOR...MOVING WEST AT 15 MPH.

WINDS TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR...                          PRYOR CREEK...
ADAIR...                          BUSHYHEAD...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 267.

LAT...LON 3644 9523 3626 9528 3628 9554 3650 9550
TIME...MOT...LOC 2243Z 096DEG 11KT 3636 9536

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:33 PM CDTSpecial Weather StatementTSATulsa42 min
Aug 29, 8:39 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 29, 8:41 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa34 min
Aug 30, 2:02 PM CDTSpecial Weather StatementTSASequoyah28 min
Aug 30, 3:10 PM CDTSpecial Weather StatementTSACherokee35 min
Aug 30, 3:35 PM CDTSpecial Weather StatementTSACherokee25 min
Aug 30, 3:45 PM CDTSpecial Weather StatementTSAMuskogee30 min
Aug 30, 4:16 PM CDTSpecial Weather StatementTSAMayes29 min
Aug 30, 4:32 PM CDTSpecial Weather StatementTSAWagoner28 min
Aug 30, 4:35 PM CDTSpecial Weather StatementTSALatimer40 min
Aug 30, 4:37 PM CDTSpecial Weather StatementTSACraig38 min
Aug 30, 4:46 PM CDTSpecial Weather StatementTSAWagoner29 min
Aug 30, 5:03 PM CDTSpecial Weather StatementTSATulsa42 min
Aug 30, 5:21 PM CDTSpecial Weather StatementTSAMayes24 min
Aug 30, 5:25 PM CDTSpecial Weather StatementTSATulsa35 min
Aug 30, 5:50 PM CDTSpecial Weather StatementTSATulsa25 min
Aug 30, 6:02 PM CDTSpecial Weather StatementTSARogers28 min
Aug 30, 6:19 PM CDTSpecial Weather StatementTSACreek26 min
Aug 30, 6:22 PM CDTSpecial Weather StatementTSAOsage23 min
Aug 30, 6:25 PM CDTSpecial Weather StatementTSARogers35 min
Aug 30, 6:29 PM CDTSpecial Weather StatementTSACreek31 min
Aug 30, 2:03 PM CDTSpecial Weather StatementTSACrawford27 min
Aug 30, 2:30 PM CDTSpecial Weather StatementTSACrawford30 min
Aug 30, 2:44 PM CDTSpecial Weather StatementTSASebastian31 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.